Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 39, NWS Newport/Morehead City, NC

August 12, 20174 counties in North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Aug 12, 2017, 5:09 PM EDT for 4 counties in North Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2017, 5:09 PM EDT (21:09 UTC)
Expired
Aug 12, 2017, 5:45 PM EDT
In force
36 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beaufort County, NC, Greene County, NC, Martin County, NC, Pitt County, NC

The radar

The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2017-08-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1741 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2017-08-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1741 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
728 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted.

633 
WUUS52 KMHX 122109
SVRMHX
NCC013-079-117-147-122145-
/O.NEW.KMHX.SV.W.0039.170812T2109Z-170812T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Newport/Morehead City NC
509 PM EDT SAT AUG 12 2017

The National Weather Service in Newport has issued a

* Severe Thunderstorm Warning for...
  Central Greene County in eastern North Carolina...
  Pitt County in eastern North Carolina...
  Southwestern Martin County in eastern North Carolina...
  Northwestern Beaufort County in eastern North Carolina...

* Until 545 PM EDT

* At 506 PM EDT, severe thunderstorms were located along a line
  extending from 6 miles southwest of Tarboro to near Wilson, moving
  east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Greenville, Winterville, Farmville, Bethel, Stokes, Bell Arthur, 
  House, Bruce, Maury, Roundtree, Ormondsville, Lizzie, East 
  Carolina University, Pitt Greenville Airport, Dowdy Ficklen 
  Stadium, Fountain, Castoria, Bull Head VFD, Parmele and 
  Walstonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3580 7747 3581 7742 3583 7741 3582 7735
      3584 7735 3577 7701 3544 7753 3552 7782
      3557 7782
TIME...MOT...LOC 2106Z 290DEG 21KT 3582 7760 3565 7790 

HAIL...1.00IN
WIND...60MPH
 
$$

JBM
1 follow-up statement
899 
WWUS52 KMHX 122138
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
538 PM EDT SAT AUG 12 2017

NCC013-079-117-147-122145-
/O.CON.KMHX.SV.W.0039.000000T0000Z-170812T2145Z/
Greene NC-Pitt NC-Martin NC-Beaufort NC-
538 PM EDT SAT AUG 12 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR CENTRAL GREENE...PITT...SOUTHWESTERN MARTIN AND NORTHWESTERN
BEAUFORT COUNTIES...

At 536 PM EDT, severe thunderstorms were located along a line
extending from near Bethel to near Farmville, moving east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Greenville, Winterville, Farmville, Bethel, Stokes, Bell Arthur, 
House, Bruce, Maury, Roundtree, Ormondsville, Lizzie, East Carolina 
University, Pitt Greenville Airport, Dowdy Ficklen Stadium, 
Fountain, Castoria, Bull Head VFD, Parmele and Walstonburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Please send your reports of hail and/or wind damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3580 7747 3581 7742 3583 7741 3582 7735
      3584 7735 3577 7701 3544 7753 3552 7782
      3557 7782
TIME...MOT...LOC 2136Z 290DEG 21KT 3576 7740 3559 7770 

HAIL...1.00IN
WIND...60MPH
 
$$

JBM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:32 PM EDT, 37 minutes earlier.

Area forecast discussion, Aug 12, 4:32 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
432 PM EDT Sat Aug 12 2017

.SYNOPSIS...
A cold front will approach from the northwest, and stall over
the area Sunday into Monday. Another front will move through
early Wednesday, and then stall just south of the area through
Friday.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 330 PM Sat...Currently seeing an area of showers and
thunderstorms producing heavy rain training across the highway
17 corridor to the northeast. There will be a chance of
additional showers and thunderstorms across the coastal plain
through early evening, likely transitioning towards coastal
sections overnight. The heaviest rain and best chance for minor
flooding will be in the next few hours through early evening.
Trended decreasing PoPs inland overnight dropping to 20 to 30
there but kept 40 to 60 PoPs along the coast. Low temps will
again be very mild, with mid 70s inland and upper 70s to 80 near
the coast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
As of 330 PM Sat...After a brief lull in shower and thunderstorm
early morning, expect activity to increase with daytime heating.
Highest chance PoPs will be inland in the vicinity of the
stalled frontal boundary.With PWs running around 2.25 inches and
potential for training showers, could easily see QPF amounts
over an inch across a large portion of the area with some
localized amounts 2 to 3 inches. Given already wet conditions,
can expect some minor flooding issues, especially in urban and
poor drainage spots. WPC has issued a marginal threat excessive
rainfall across the area, but didn't feel it will be significant
enough to go with a flash flood watch at this time. Expect highs
in the low to mid 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
As of 330 PM Saturday...No significant changes with this
forecast issuance with unsettled conditions expected through the
period. Moderate confidence in continued stormy period for
Sunday night into Tuesday, but then low confidence for rest of
period as 12Z GFS and ECMWF have trended weaker with mid-week
front and quickly returning to warm sector conditions for
Thursday night into Saturday.

Sunday night through Tuesday night...Active jet stream in W-SW
flow aloft combined with very moist conditions and frontal
boundaries near or moving into area expected to produce
scattered to numerous showers and thunderstorms. Best chances
and highest POPS /Likely/ during the day but at least a
scattered threat continuing during the night-time hours. Primary
convective threat will still be the potential for periods of
heavy rainfall in slow moving thunderstorms with PWAT values
ranging between 2-2.4 inches. Low level thickness values support
highs mainly in the low to mid 80s with overnight lows in the
70s.

Wednesday through Saturday...Per above, confidence is lower that
cold front will make it through entire area as 12Z GFS and
ECMWF have front stalling across area and returning north by
late Thursday. As this is first forecast cycle to indicate this
trend, have leaned to previous forecast and WPC thinking of
front pushing through and stalling to south. This will indicate
slightly drier period for Wed-Thu with low chance POPs for
mainly southern half of area, then near climo 20/30% POPs for
Fri-Sat. Temps near normal for Wed-Thu and a few degrees warmer
for Fri-Sat with some highs near 90 possible for inland
sections.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term /through 18Z Sunday/...
As of 145 PM Sat...VFR conditions are currently present over
the airspace outside of showers and thunderstorms. Expect MVFR
ceilings, and possibly some intermittent IFR conditions in the
heavier rains. Could see some MVFR ceilings overnight towards
morning with a return to VFR Sunday Morning with showers and
thunderstorms again developing by around noon with scattered
MVFR to isolated IFR conditions in heavier storms.

Long Term /Sun night through Thursday/
As of 330 PM Saturday...Pred VFR conditions are expected
through the long term. Most sites will see some periods of sub-
VFR in showers and tstms Sun night-Tue night, then a bit less
coverage expected rest of period. Locations that receive
rainfall during the day will be susceptible to patchy ground fog
and low stratus in the early morning hours.

&&

.MARINE...
Short Term /through Sunday/...
As of 330 PM Saturday...Expect winds of 15 to 20 kt with higher
gusts through the evening across much of the coastal waters,
except a bit lower across the north and sounds and rivers. Winds
will diminish towards morning as the front moves into the area.
Seas will be building to 4 to 6 feet across the waters south of
Oregon Inlet early tonight and should subside below SCA
conditions Sunday Morning. The front will set up across the
northern waters Sunday Morning with light and variable winds
there, while south of oregon inlet winds will remain sw at
around 10 KT with seas subsiding to 2 to 4 feet by Sunday
Afternoon, except perhaps 3 to 5 feet across central waters.
Expect scattered showers and thunderstorms through tonight and
Sunday

Long Term /Sunday night through Thursday/
As of 330 PM Saturday...Winds expected to be 15 KT or less most
of period as models in decent agreement that weak pressure
gradient will prevail over area even with front moving into area
Tue night- Wed. Winds expected to become S-SW by Monday morning
as initial stalled front lifts back north. SW flow 5-15 KT will
then prevail into Tue ahead of next front approaching from NW.
12Z models have backed off on front actually pushing all the way
through area Wed, but initial run with this solution so stuck
with previous forecast indicating weak wind shift to N-NE all
waters for forecast confidence is low. Winds expected to return
to southerly by late Thursday.

Seas mainly 3-4 feet Sun night into Tuesday, then 2-3 feet rest
of period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...Small Craft Advisory from 7 PM this evening to 8 AM EDT Sunday
     for AMZ154.
     Small Craft Advisory until 4 AM EDT Sunday for AMZ156-158.
     Small Craft Advisory from 10 PM this evening to 8 AM EDT
     Sunday for AMZ152.

&&

SYNOPSIS...RSB
NEAR TERM...RSB
SHORT TERM...RSB
LONG TERM...JBM
AVIATION...RSB/JBM
MARINE...RSB/JBM
Hazardous weather outlook, Aug 12, 3:51 PM EDT, 1 hour 18 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
351 PM EDT Sat Aug 12 2017

NCZ095-098-103-104-132000-
Carteret-Onslow-Outer Banks Dare-Outer Banks Hyde-
351 PM EDT Sat Aug 12 2017

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

Heavy rain from showers and thunderstorms is expected through the
overnight, which may lead to some nuisance flooding in poor drainage
areas.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will be a threat of heavy rain and minor flooding through the
day on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-132000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
351 PM EDT Sat Aug 12 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This Afternoon and Tonight.

Heavy rain from showers and thunderstorms is expected through the
evening, which may lead to some nuisance flooding in poor drainage
areas.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There will be a threat of heavy rain and minor flooding through the
day on Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 12, 12:01 PM EDT, 5 hours 8 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1201 PM EDT SAT AUG 12 2017

NCZ045>047-080-081-121645-
Mainland Dare-Washington-Beaufort-Mainland Hyde-Tyrrell-
1201 PM EDT SAT AUG 12 2017

...A LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT
MAINLAND DARE... MAINLAND HYDE...EASTERN WASHINGTON...EAST CENTRAL
BEAUFORT AND TYRRELL COUNTIES...

At 1200 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Phelps LAKE to 12 miles southeast of
LOWLAND. Movement was northeast at 35 mph.

Winds in excess of 30 mph and very heavy downpours are possible with
these storms.

Locations impacted include...
KILKENNY, Killkenny, Swindell Fork, Scranton, Gull Rock, Alligator,
Gum Neck, Fairfield, NEW Holland, Columbia, EAST LAKE, ROSE BAY,
NEBRASKA, Woodley, LAKE LANDING, Middletown, Newfoundland, FORT
LANDING, SCUPPERNONG and FRYING PAN LANDING.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3582 7579 3550 7574 3516 7640 3589 7656
      3612 7609
TIME...MOT...LOC 1600Z 234DEG 29KT 3582 7648 3521 7637

27
Special weather statement, Aug 12, 12:55 PM EDT, 4 hours 14 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
1255 PM EDT SAT AUG 12 2017

NCZ044-080-090>094-098-121745-
Onslow-Jones-Craven-Lenoir-Beaufort-Duplin-Pamlico-Pitt-
1255 PM EDT SAT AUG 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JONES...SOUTHEASTERN
LENOIR...CRAVEN...SOUTH CENTRAL PITT...NORTHWESTERN ONSLOW...SOUTH
CENTRAL BEAUFORT...NORTHEASTERN DUPLIN AND WEST CENTRAL PAMLICO
COUNTIES...

At 1250 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near POTTERS HILL to near Petersburg.
Movement was northeast at 30 mph.

Winds in excess of 30 mph are possible with these storms.

Locations impacted include...
New Bern, Trent Woods, River Bend, Philips Crossroads, Vanceboro,
Askins, Cayton, Comfort, Fort Barnwell, Jasper, Tuscarora, Pleasant
Hill, Rhems, Olympia, Petersburg, Wyse Fork, Ernul, Bridgeton, Dover
and Loco VFD.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3543 7734 3524 7680 3486 7742 3499 7775
TIME...MOT...LOC 1650Z 229DEG 25KT 3501 7764 3494 7748

JBM
Special weather statement, Aug 12, 1:24 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
124 PM EDT SAT AUG 12 2017

NCZ044-079-080-090-091-121815-
Greene-Lenoir-Beaufort-Duplin-Pitt-
124 PM EDT SAT AUG 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LENOIR...GREENE...
CENTRAL PITT...NORTHWESTERN BEAUFORT AND CENTRAL DUPLIN COUNTIES...

At 121 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near La Grange to near Kelly. Movement
was northeast at 35 mph.

Winds in excess of 30 mph are possible with these storms.

These storms will be near...
  La Grange around 125 PM EDT.
  Jason and Institute around 130 PM EDT.
  Dawson and Kinston Regional Jetport around 135 PM EDT.
  Snow Hill around 140 PM EDT.
  Maury, Harrells and Lizzie around 150 PM EDT.
  Farmville around 155 PM EDT.
  Ayden and Roundtree around 200 PM EDT.
  Greenville, Winterville, Wallace and Bell Arthur around 205 PM
  EDT.

Other locations impacted by these storms include Castoria, Hookerton,
Fort Run VFD, Shine, Sarecta, Magnolia, Pink Hill, Bull Head VFD,
Sandy Bottom and Simpson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3493 7815 3519 7801 3517 7797 3517 7793
      3515 7789 3518 7783 3534 7782 3538 7780
      3543 7783 3557 7781 3564 7715 3500 7775
      3473 7806 3471 7813 3474 7820
TIME...MOT...LOC 1721Z 227DEG 31KT 3532 7782 3451 7834

JBM
Special weather statement, Aug 12, 2:33 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
233 PM EDT SAT AUG 12 2017

NCZ029-044-079-080-121930-
Greene-Beaufort-Martin-Pitt-
233 PM EDT SAT AUG 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN GREENE...
CENTRAL PITT...MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 231 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 7 miles north of Robersonville to near
Snow Hill. Movement was northeast at 40 mph.

Locations impacted include...
Greenville, Washington, Winterville, Williamston, Ayden, Stokes,
Bell Arthur, Robersonville, House, Pactolus, Maury, Roundtree,
Ormondsville, Old Ford, Pitt Greenville Airport, Dowdy Ficklen
Stadium, East Carolina University, Gold Point, Grimesland and
Simpson.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3595 7720 3593 7718 3594 7713 3593 7712
      3593 7709 3594 7707 3594 7704 3589 7702
      3589 7703 3587 7705 3586 7703 3586 7699
      3590 7694 3589 7692 3586 7689 3583 7690
      3558 7706 3538 7769 3597 7723 3599 7720
TIME...MOT...LOC 1831Z 227DEG 34KT 3592 7721 3540 7764

JBM
Special weather statement, Aug 12, 2:58 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
258 PM EDT SAT AUG 12 2017

NCZ080-081-092>094-122000-
Jones-Craven-Beaufort-Mainland Hyde-Pamlico-
258 PM EDT SAT AUG 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JONES...
SOUTHWESTERN MAINLAND HYDE...CENTRAL CRAVEN...CENTRAL BEAUFORT AND
PAMLICO COUNTIES...

At 253 PM EDT, radar indicated strong thunderstorms producing very
heavy rain were located along a line extending from Tuscarora to
near Bayboro. Movement was northeast at 40 mph.

Locations impacted include...
New Bern, James City, Trent Woods, River Bend, Belhaven, Sladesville,
Ransomville, Ponzer, Scranton, Pungo, Blounts Creek, Pamlico Beach,
Cayton, Lowland, Askins, Tuscarora, Core Point, Rose Bay, Grantsboro
and Winsteadville.

Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3510 7732 3568 7674 3553 7626 3495 7689
TIME...MOT...LOC 1853Z 224DEG 38KT 3515 7719 3512 7688

Heden
Special weather statement, Aug 12, 4:54 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Newport/Morehead City NC
454 PM EDT SAT AUG 12 2017

NCZ029-044-079-080-122145-
Greene-Beaufort-Martin-Pitt-
454 PM EDT SAT AUG 12 2017

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL GREENE...
PITT...MARTIN AND NORTHWESTERN BEAUFORT COUNTIES...

At 452 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Tarboro to 9 miles northwest of Fremont.
Movement was east at 30 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

Locations impacted include...
Greenville, Winterville, Williamston, Farmville, Bethel, Stokes,
Bell Arthur, Robersonville, House, Pactolus, Bruce, Maury,
Roundtree, Ormondsville, Lizzie, Pitt Greenville Airport, Dowdy
Ficklen Stadium, East Carolina University, Gold Point and Fountain.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3601 7721 3593 7719 3593 7709 3594 7705
      3589 7702 3586 7703 3590 7694 3587 7690
      3588 7681 3586 7690 3582 7690 3545 7751
      3552 7782 3557 7782 3580 7747 3583 7739
      3582 7735 3591 7734 3600 7741 3607 7733
TIME...MOT...LOC 2052Z 282DEG 28KT 3590 7758 3564 7809

JBM

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 4:24 AM EDTSmall Craft AdvisoryMHX26 hr
Aug 12, 8:43 AM EDTSpecial Weather StatementMHXPitt62 min
Aug 12, 9:05 AM EDTSpecial Marine WarningMHX40 min
Aug 12, 9:12 AM EDTSpecial Weather StatementMHXOnslow63 min
Aug 12, 9:19 AM EDTAreal Flood AdvisoryMHXGreene, Martin, Pitt86 min
Aug 12, 9:47 AM EDTSpecial Weather StatementMHXCraven43 min
Aug 12, 10:33 AM EDTSpecial Weather StatementMHXCarteret, Craven, Pamlico42 min
Aug 12, 11:20 AM EDTSpecial Weather StatementMHXCarteret, Pamlico40 min
Aug 12, 12:01 PM EDTSpecial Weather StatementMHXDare, Hyde, Tyrrell44 min
Aug 12, 12:55 PM EDTSpecial Weather StatementMHXCraven, Jones50 min
Aug 12, 1:24 PM EDTSpecial Weather StatementMHXDuplin, Greene, Lenoir, Pitt51 min
Aug 12, 2:33 PM EDTSpecial Weather StatementMHXMartin, Pitt57 min
Aug 12, 2:58 PM EDTSpecial Weather StatementMHXBeaufort, Craven62 min
Aug 12, 4:54 PM EDTSpecial Weather StatementMHXMartin, Pitt51 min
Aug 12, 5:52 PM EDTSpecial Weather StatementMHXPitt53 min
Aug 12, 7:54 PM EDTSpecial Weather StatementMHXDuplin66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.